Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online
Ask a Urologist   »  

Brown discharge while urination. No burning or pain. What can be the reason for this?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
This question is about my father,
He just told me that after he urinates he has a small amount of brown discharge. everything else is normal his urine is clear starts and stops normal but ends with a brown discharge. he said it looks just like brown semen. he has no burning or pain.
Posted Tue, 22 May 2012 in Urinary and Bladder Problems
Answered by Dr. Praveen Tayal 2 hours later
Thanks for posting your query.
A brown colored discharge after urination is indicative of infection. This infection can be due to urethritis, prostatitis, balanitis (infection of the foreskin) or epidiymitis.
He needs a comprehensive profile of investigations including semen examination, culture, urine culture and examination, PSA levels, STD panel for gonorrhea, swab samples and a cystoscopy if needed to rule out any urethritis.
You should consult a urologist and get the appropriate investigations done under his guidance. Till that time, ask him to retract the foreskin daily and soak in warm water to clean penis and foreskin. Wear cotton clothes and use as mild soap like Cetaphil for cleaning the penis.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor